Alert archive / Arkansas / Flood Watches in 2021
Flood Watch 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flood watch at Dec 17, 2021, 1:06 PM CST for 8 counties in Arkansas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 1:06 PM CST (19:06 UTC)
- Expired
- Dec 18, 2021, 6:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Little Rock, AR
- Flood severity
- None
Counties Baxter County, AR, Conway County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Randolph County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 638 m²/s²
- 0-3 km storm-relative helicity
- 713 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WGUS64 KLZK 171906 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 106 PM CST Fri Dec 17 2021 ...Flood potential increasing across western, northern Arkansas... ARZ003>006-012>015-021>023-030-031-037-038-181200- /O.NEW.KLZK.FA.A.0004.211217T1906Z-211218T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton-Newton-Searcy-Stone-Izard-Johnson-Pope- Van Buren-Logan-Conway-Scott-Yell- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Clarksville, Russellville, Fairfield Bay, Clinton, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, and Ola 106 PM CST Fri Dec 17 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Little Rock has issued a * Flood Watch for portions of central Arkansas, north central Arkansas, and western Arkansas, including the following areas, in central Arkansas, Conway, Pope, and Yell. In north central Arkansas, Baxter, Boone, Fulton, Izard, Marion, Newton, Searcy, Stone, and Van Buren. In western Arkansas, Johnson, Logan, and Scott. * Through late tonight * Despite drier soils, persistent rainfall across portions of the watch area will pose a flood risk through tonight. The highest potential for flooding will be across northwestern Arkansas, although localized flooding will be possible anywhere in and near the watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DTC
1 follow-up statement
135 WGUS64 KLZK 172108 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 308 PM CST Fri Dec 17 2021 ...Flood potential increasing across western, northern Arkansas... ARZ007-008-181200- /O.EXA.KLZK.FA.A.0004.000000T0000Z-211218T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sharp-Randolph- Including the cities of Cave City, Ash Flat, Hardy, Attica, and Pocahontas 308 PM CST Fri Dec 17 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Little Rock has expanded the * Flood Watch to include portions of eastern Arkansas and north central Arkansas, including the following areas, in eastern Arkansas, Randolph. In north central Arkansas, Sharp. * Through late tonight * Despite drier soils, persistent rainfall across portions of the watch area will pose a flood risk through tonight. The highest potential for flooding will be across northwestern Arkansas, although localized flooding will be possible anywhere in and near the watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ ARZ003>006-012>015-021>023-030-031-037-038-181200- /O.CON.KLZK.FA.A.0004.000000T0000Z-211218T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton-Newton-Searcy-Stone-Izard-Johnson-Pope- Van Buren-Logan-Conway-Scott-Yell- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Clarksville, Russellville, Fairfield Bay, Clinton, Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, and Ola 308 PM CST Fri Dec 17 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of central Arkansas, north central Arkansas, and western Arkansas, including the following areas, in central Arkansas, Conway, Pope, and Yell. In north central Arkansas, Baxter, Boone, Fulton, Izard, Marion, Newton, Searcy, Stone, and Van Buren. In western Arkansas, Johnson, Logan, and Scott. * Through late tonight * Despite drier soils, persistent rainfall across portions of the watch area will pose a flood risk through tonight. The highest potential for flooding will be across northwestern Arkansas, although localized flooding will be possible anywhere in and near the watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DTC
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flood watch went out at Dec 17, 11:44 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 17, 11:44 AM CST, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1144 AM CST Fri Dec 17 2021 .UPDATE... Updated to include the 18Z aviation discussion. && .AVIATION... Warm front lifts north this afternoon with VFR conditions south of the boundary and IFR to LIFR cigs/vsby along and north of the boundary. SHRA with embedded TS will increase invof N terminals through the afternoon with a line of TSRA moving NW to SE across remaining terminals overnight into morning. Gradual if any improvement through 18/18Z, although VFR becomes likely beyond the period. Winds will switch to N/NW post-front with gusts expected. && .PREV DISCUSSION...(ISSUED 326 AM CST Fri Dec 17 2021) SHORT TERM...Today Through Saturday Night Recent radar imgry depicted scattered to widespread showers and a few lingering thunderstorms over most of Cntrl and portions of Nrn AR early Fri AM. Mesoanalysis data and WV sat imgry indicate broad, pos tilted troughing extending over the Wrn coast, w/ the main trof axis entering the Wrn periphery of the Four Corners region, and a long fetch of upper lvl S/Wrly flow positioned over the Srn Cntrl US. Locally, sfc obs depicted Thurs evening's cold frnt stalled out over Srn AR, and becoming more stationary in nature. Main theme over the short term remains on persistent rainfall across the N/Wrn half of the Natural State through Sat night/Sun morning. Through the course of the day Fri, short range guidance cont to depict the aforementioned bndry winning out as a warm frnt, and advancing back towards the north. Enhanced sfc convergence and moisture transport in conjunction w/ plentiful WAA/isentropic ascent wl cont to fuel high coverage and magnitude of PoPs over most of the N/Wrn half of the state on Fri, w/ PDs of moderate to heavy rainfall accompanying showers and thunderstorms. By Sat, aforementioned longwave troughing is expected to overspread the Cntrl US, w/ a fetch of N/Wrly upper flow aiding in driving a cold frnt through the Plains and into the Srn Cntrl US. The frnt looks to quickly surge through the FA beginning early Sat morning, w/ one last round of scattered showers and storms accompanying the leading edge of the frnt. As drier and cooler air filters in, PoPs will dwindle in coverage and magnitude from N/W to S/E. Regarding persistent rainfall, QPF looks to be the most excessive over far N/Wrn AR, w/ forecast totals of 1 to 2 inches through Sat night, and some locally greater amounts of 2 to 3 inches possible w/ training storms along the bndry axis. Given the N/Wrn tendency of the axis of heavy rainfall, and antecedent dryness over the region, have opted for no flooding headlines for LZK counties at this time, though some localized flash flooding may still arise where rainfall is the greatest and/or training occurs. LONG TERM...Sunday Through Thursday An upper level low will be located in the desert southwest to begin the long term period with an upper trough in the Midwest. This will provide a southwest flow over Arkansas. The upper low moves east through north Texas Monday and along the Arkansas and Louisiana border Monday night. Northwest flow will return to Arkansas Tuesday and Wednesday, once the low moves off to the southeast. Surface high pressure will be over the area much of the period. The upper level system that moves across the southern U.S. next week will bring a slight chance of light rain in the south Monday. The rest of the extended period should be dry. Below normal temperatures are expected into Monday, then a warming trend begins on Tuesday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...DTC
Hazardous weather outlook, Dec 17, 3:38 AM CST, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 338 AM CST Fri Dec 17 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-180945- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 338 AM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A stationary boundary will stay draped across the state on Friday, and will be the focus for heavy rainfall through today and Saturday. A risk for excessive rainfall, and localized flash flooding will exist over northwestern Arkansas on Friday. Rainfall amounts between 1 to 2 inches are forecast for much of Arkansas, with locally higher amounts between 2 to 3 inches possible, primarily across the northwestern part of the state. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is anticipated through the forecast period. .Spotter Information Statement... Spotter Activation May or May Not Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:09 PM CST | Special Weather Statement | LZK | Baxter | 36 min |
| Dec 17, 5:02 PM CST | Dense Fog Advisory | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 11 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.